So here’s the history on my sinus infection and the antibiotics I was prescribed.
I’ve taken 8 days of bactrim, 2 pills a day. After the 2nd full day, I have been able to take the pills without having Hub sit with me for an hour. Today I took it after he left for work so I was home alone! I have four little shitty pills left in the container. In addition to all the stuff I’ve previously talked about–including HORRENDOUS heartburn/reflux–I’m now getting itchy. Mild but diffuse. My head, my arms, my back, my legs, my face, my hands, my ears…all little creepy crawly itchy spots. No rash, thank goodness, but itchy.
The heartburn has given me pain in my stomach in addition to chest-heartburn pain, throat burning, inflamed throat-feeling, and it has given me the GERD cough.
I called the doctor’s office twice, and both times I pushed the button to “speak to a staff member” and both times I literally let the phone ring for 3-4 minutes before hanging up. I left a message for my doctor in my online portal, but sometimes they don’t respond to that for a day or two. I ended up calling back and pressing the button for scheduling. The woman who answered said they are really busy (great excuse) but she took the message for me and forwarded it to my doctor’s office. She said either the doctor would call me back or her nurse would.
I do not want to take another pill. I’m concerned this is the beginning of an allergic reaction with hives and the whole schmear. As it is, it’s going to take 3-4 days for the medication to get out of my system…I could possibly still get hives or more itching during that time. The problem is, I don’t want to have to start over with another antibiotic. Bleh. I’m crossing my fingers that the doctor says 8 days is enough for now and to see how I feel in a week or two.
The smell SEEMS to be abating somewhat, but it’s not GONE. I hope it gets gone because it’s still really irritating. I’m half concerned that I’m getting used to the smell and won’t be able to tell if it’s really gone or not.
SO the doctor’s nurse just called me back. She asked if I had a rash or hives with the itching and I said NO. She said that itching is a side effect of bactrim, and as long as there’s no hives or rash, I can try to finish the last four pills. She said that an actual allergic reaction would include hives or a rash, versus just itching. She recommended benedryl to help with the itching. I don’t take benedryl–or anything if I can help it–so I haven’t decided what to do yet. I haven’t had itching overnight, so I might try to take another AB dose tonight and see how it goes. I mean, I only have FOUR PILLS (two days) left, I don’t want to start all over with a new course of antibiotics if I don’t have to.
But maybe I’m going to ask them to put bactrim on my no-no list from here forward.